Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

July 23, 2021Franklin County, Gulf County, Florida

NWS Tallahassee, FL issued this special weather statement at Jul 23, 2021, 7:41 PM EDT for Franklin County, Gulf County, Florida. It was in force for 79 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2021, 7:41 PM EDT (23:41 UTC)
Expired
Jul 23, 2021, 9:00 PM EDT
In force
79 min
Issued by
NWS Tallahassee, FL

Counties Franklin County, FL, Gulf County, FL

The radar

The Tallahassee radar (KTLH), 87 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2223 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2223 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
800 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

705 
WWUS82 KTAE 232341
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
741 PM EDT Fri Jul 23 2021
 
FLZ014-015-026-114-115-240100-
Inland Franklin FL-Liberty FL-Inland Gulf FL-Coastal Franklin FL-
Coastal Gulf FL-
741 PM EDT Fri Jul 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR GULF...SOUTHERN LIBERTY AND
FRANKLIN COUNTIES UNTIL 900 PM EDT/800 PM CDT/...

At 741 PM EDT/641 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 10 miles northwest of
Wewahitchka to 14 miles west of Crawfordville. Movement was south at
30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Carrabelle, Eastpoint, Apalachicola, St George Island, Port St. Joe,
Mexico Beach, Stonemill Creek, Franklin, Wewahitchka, Honeyville,
Royal Bluff, Chipola Cutoff, St George Island St Pk, Central City,
Cape San Blas, Beverly, Overstreet, Poplar Camp, Kern and Simmons
Bayou.

LAT...LON 2953 8510 2960 8524 2959 8537 2965 8542
      2995 8544 2993 8539 3002 8539 3006 8544
      3004 8539 3020 8539 3021 8511 3018 8467
      3013 8467 3007 8463 3002 8457 3002 8456
      3000 8452 2981 8448 2975 8453 2953 8497
TIME...MOT...LOC 2341Z 342DEG 25KT 3018 8536 3014 8458 

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 23, 7:41 PM EDT, 0 minutes earlier.

Area forecast discussion, Jul 23, 7:41 PM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
741 PM EDT Fri Jul 23 2021

.AVIATION...
[Through 00Z Sunday]

TSRA have been moving through the region this afternoon/evening
producing ocnl IFR conditions at most sites. Storms have moved
past all terminals but ECP, which could be impacted through 03z.
Thereafter, all storms should move offshore. Expect the potential
for IFR vsbys and psbl CIGs at TLH/VLD before sunrise Saturday.
After 13z, expect VFR all sites. Drier air moves in during the
afternoon and this should limit any afternoon TSRA to vicinity of
ECP/DHN.

&&

.PREV DISCUSSION [305 PM EDT]...

.NEAR TERM [Through Saturday]...

Thunderstorm activity this afternoon was focused on two convergent
boundaries. One stretching across the I-75 corridor into Georgia and
another extending from the south-central GA into central AL. These
boundaries will slowly shift south and west through the remainder of
the afternoon driven largely by convective outflow boundaries.
Addition development is possible across our coastal regions as the
seabreeze continues to develop and mature. Some interactions with
southward moving outflow boundaries could also spur the additional
development of storms along the coastal regions. Much of the
activity over land should diminish by later this evening with storm
activity moving over the water for the overnight period.

For Saturday, much drier mid-level air will be advected in from the
north as the upper level ridge to our west continues to slowly move
west. The low level mean flow will be out of the east and northeast
tomorrow, and with much of the better moisture off to the west,
expect the best chance for showers and storms to be across our
Panhandle counties and into SE Alabama with only isolated storms
expected elsewhere. Due to the lower rain chances, expect warmer
temperatures into the mid 90s. Similar to this afternoon, hot temps
will mean high indices of at least 105 for much of the area,
possibly into heat advisory criteria of 108.

.SHORT TERM [Saturday Night Through Sunday Night]...

Ridging aloft will build into the region during the short term
period and mid level winds will switch around from the northwest
to the northeast. This will allow significantly drier air to
filter over our area with PWATs down towards 1.2 inches as
compared to over 2 inches the past few days. Rain chances Sunday
and Sunday night will be well below climo averages with 20-30%
Sunday so expecting isolated coverage Sunday. Highs will reach the
mid 90s and lows in the mid 70s. Along with the drier air, heat
indices won't be quite as high with readings around 100 degrees.

.LONG TERM [Monday Through Friday]...

Monday will continue the drier than average regime with high
pressure aloft but as the week goes on it will lose its hold over
the southeast. PWATs will increase towards mid/late week with a
return of higher rain chances beginning Tuesday. The anticipated
cloud cover and rain chances will keep highs in the lower 90s and
lows in the mid 70s. Heat indices will be around 100 degrees each
day.

.MARINE...

Outside of thunderstorms, favorable marine conditions will exist
through the middle of next week. Light to moderate northeast winds
this weekend will turn to the southeast and south early next
week.

.FIRE WEATHER...

Moist conditions as of late will keep most fire weather concerns low
through the weekend. Only concern will be higher dispersions through
the next few days due to elevated northeast transport winds. Only
isolated showers and storms are possible.

.HYDROLOGY...

No river flooding is forecast. Localized flooding of poor drainage
areas is possible over the next couple of days in areas that get
training of thunderstorms. Generally widespread amounts of an inch
or less is expected over the next few days but training and slower
moving storms could exceed those amounts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  95  72  95  74 /  40  30  10  20  10
Panama City   77  92  75  93  76 /  40  40  10  20  10
Dothan        74  93  72  93  73 /  30  30  10  20   0
Albany        74  94  71  94  73 /  20  20   0  10   0
Valdosta      72  95  70  93  72 /  30  20   0  20   0
Cross City    74  94  72  93  74 /  50  30  10  30  20
Apalachicola  77  89  76  90  78 /  50  40  10  20  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 10 PM EDT /9 PM CDT/ this evening
     for Coastal Bay-Coastal Gulf.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Dobbs
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Godsey
MARINE...Scholl
FIRE WEATHER...Dobbs
HYDROLOGY...Scholl

In the hours before

Special weather statement, Jul 23, 5:11 PM EDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
511 PM EDT Fri Jul 23 2021

FLZ016>018-232215-
Gadsden FL-Inland Jefferson FL-Leon FL-
511 PM EDT Fri Jul 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GADSDEN...NORTHWESTERN
JEFFERSON AND LEON COUNTIES UNTIL 615 PM EDT...

At 510 PM EDT, Doppler radar was tracking a strong thunderstorm 14
miles northeast of Tallahassee, moving south at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Monticello, Midway, Tallahassee, Havana, Woodville, Florida State
University, Florida A And M, Tallahassee Comm College, Doak Campbell
Stadium, Lake Bradford, Alma, Cody, Leon Sinks, Gaither Community
Center, Tallahassee Memorial Hosp, Miccosukee, Iamonia, Eight Mile
Pond, Drifton and Tallahassee Mall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3028 8384 3027 8386 3029 8425 3030 8425
      3030 8451 3069 8443 3066 8383 3029 8383
TIME...MOT...LOC 2110Z 344DEG 18KT 3065 8415

42-DVD
Special weather statement, Jul 23, 5:43 PM EDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
543 PM EDT Fri Jul 23 2021

ALZ069-FLZ011-016-GAZ142-155-156-232230-
Houston AL-Gadsden FL-Jackson FL-Decatur GA-Seminole GA-Early GA-
543 PM EDT Fri Jul 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON...JACKSON...GADSDEN...
SOUTHWESTERN DECATUR...SEMINOLE AND SOUTHWESTERN EARLY COUNTIES UNTIL
630 PM EDT/530 PM CDT/...

At 543 PM EDT/443 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Kinsey to near
Bainbridge. Movement was south at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Cottonwood, Quincy, Marianna, Graceville, Dothan, Donalsonville,
Midway, Bainbridge, Taylor, Ashford, Cowarts, Webb, Chattahoochee,
Greensboro, Kinsey, Malone, Sneads, Gretna, Rehobeth and Cottondale.

LAT...LON 3086 8451 3046 8446 3046 8449 3041 8461
      3050 8478 3052 8478 3055 8488 3060 8489
      3061 8500 3087 8552 3129 8545 3129 8542
      3131 8542 3131 8539
TIME...MOT...LOC 2143Z 000DEG 25KT 3125 8538 3085 8458

42-DVD
Special weather statement, Jul 23, 6:31 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
531 PM CDT Fri Jul 23 2021

FLZ011-232315-
Jackson FL-
531 PM CDT Fri Jul 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR JACKSON COUNTY UNTIL 615 PM
CDT...

At 531 PM CDT, Doppler radar was tracking a strong thunderstorm near
Marianna, moving southeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Marianna, Chattahoochee, Sneads, Cottondale, Grand Ridge, Greenwood,
Alford, Blue Spring, Union City, Lovedale, Dellwood, Star, Alliance,
Compass Lake, Buena Vista, Marianna Municipal A/P, Kynesville,
Ridgetop, Haynes and Steele City.

LAT...LON 3088 8542 3091 8496 3088 8493 3084 8493
      3082 8494 3075 8491 3074 8489 3070 8486
      3062 8491 3061 8493 3061 8517 3057 8518
      3057 8544
TIME...MOT...LOC 2231Z 328DEG 11KT 3081 8518

42-DVD
Special weather statement, Jul 23, 6:44 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
644 PM EDT Fri Jul 23 2021

FLZ013-026-240000-
Liberty FL-Calhoun FL-
644 PM EDT Fri Jul 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR CALHOUN COUNTY IN THE PANHANDLE
OF FLORIDA AND CENTRAL LIBERTY COUNTIES IN BIG BEND OF FLORIDA UNTIL
800 PM EDT/700 PM CDT/...

At 644 PM EDT/544 PM CDT/, Doppler radar was tracking a strong
thunderstorm 7 miles southeast of Marianna, moving south at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Blountstown, Orange, Bristol, Altha, Rock Bluff, Jewel Fire Tower,
Moose Pond, Clarksville, Ocheesee, Selman, Abe Springs, Vilas,
Hosford, Jensen Place, Central City, Chipola, Henderson Mill, Camps
Head, Red Hill and Clio.

LAT...LON 3057 8538 3057 8518 3061 8516 3060 8489
      3054 8488 3053 8482 3052 8482 3052 8478
      3046 8478 3046 8473 3035 8468 3033 8472
      3032 8470 3026 8474 3025 8470 3019 8467
      3018 8467 3018 8514 3020 8512 3020 8539
TIME...MOT...LOC 2244Z 347DEG 19KT 3071 8514

42-DVD
Special weather statement, Jul 23, 7:19 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
719 PM EDT Fri Jul 23 2021

FLZ007>010-012-112-240000-
Coastal Bay FL-Central Walton FL-Holmes FL-Inland Bay FL-
North Walton FL-Washington FL-
719 PM EDT Fri Jul 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BAY...NORTHERN
WALTON...SOUTHWESTERN HOLMES AND WASHINGTON COUNTIES UNTIL 800 PM
EDT/700 PM CDT/...

At 719 PM EDT/619 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Florala to 19 miles
west of Blountstown. Movement was south at 10 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Vernon, De Funiak Springs, Eglin Air Force Base, Union, Liberty, Live
Oak, Paxton, Ponce De Leon, Caryville, Wausau, Westville, Ebro,
Oakwood Hills, Cluster Springs, Whitehead Crossroads, Cerrogordo,
Rock Hill, Glendale, Holmes Valley and Millers Ferry.

LAT...LON 3099 8612 3049 8538 3016 8539 3071 8631
      3099 8632
TIME...MOT...LOC 2319Z 343DEG 10KT 3103 8624 3045 8539

42-DVD
Special weather statement, Jul 23, 7:41 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
741 PM EDT Fri Jul 23 2021

FLZ014-015-026-114-115-240100-
Inland Franklin FL-Liberty FL-Inland Gulf FL-Coastal Franklin FL-
Coastal Gulf FL-
741 PM EDT Fri Jul 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR GULF...SOUTHERN LIBERTY AND
FRANKLIN COUNTIES UNTIL 900 PM EDT/800 PM CDT/...

At 741 PM EDT/641 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 10 miles northwest of
Wewahitchka to 14 miles west of Crawfordville. Movement was south at
30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Carrabelle, Eastpoint, Apalachicola, St George Island, Port St. Joe,
Mexico Beach, Stonemill Creek, Franklin, Wewahitchka, Honeyville,
Royal Bluff, Chipola Cutoff, St George Island St Pk, Central City,
Cape San Blas, Beverly, Overstreet, Poplar Camp, Kern and Simmons
Bayou.

LAT...LON 2953 8510 2960 8524 2959 8537 2965 8542
      2995 8544 2993 8539 3002 8539 3006 8544
      3004 8539 3020 8539 3021 8511 3018 8467
      3013 8467 3007 8463 3002 8457 3002 8456
      3000 8452 2981 8448 2975 8453 2953 8497
TIME...MOT...LOC 2341Z 342DEG 25KT 3018 8536 3014 8458

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 9:19 PM EDTSpecial Weather StatementTAEWakulla26 min
Jul 23, 3:11 AM EDTRip Current StatementTAEBay, Gulf19 hr
Jul 23, 3:01 PM EDTSpecial Weather StatementTAELafayette44 min
Jul 23, 5:11 PM EDTSpecial Weather StatementTAEJefferson, Leon64 min
Jul 23, 5:34 PM EDTSpecial Marine WarningTAE3 hr
Jul 23, 5:43 PM EDTSpecial Weather StatementTAEGadsden, Jackson47 min
Jul 23, 6:24 PM EDTSpecial Marine WarningTAE3 hr
Jul 23, 6:31 PM EDTSpecial Weather StatementTAEJackson44 min
Jul 23, 6:44 PM EDTSpecial Weather StatementTAECalhoun, Liberty76 min
Jul 23, 7:19 PM EDTSpecial Weather StatementTAEWashington41 min
Jul 23, 7:28 PM EDTSpecial Marine WarningTAE2 hr
Jul 23, 7:45 PM EDTSpecial Marine WarningTAE2 hr
Jul 23, 7:54 PM EDTSpecial Weather StatementTAEBay, Walton81 min
Jul 23, 12:54 PM EDTSpecial Weather StatementTAEBrooks51 min
Jul 23, 2:58 PM EDTSpecial Weather StatementTAEBerrien, Cook, Tift47 min
Jul 23, 3:25 PM EDTSevere Thunderstorm WarningTAEColquitt, Cook35 min
Jul 23, 3:51 PM EDTAreal Flood AdvisoryTAEColquitt114 min
Jul 23, 4:05 PM EDTFlash Flood WarningTAEColquitt115 min
Jul 23, 4:17 PM EDTSpecial Weather StatementTAELee43 min
Jul 23, 4:18 PM EDTSpecial Weather StatementTAEGrady42 min
Jul 23, 4:32 PM EDTAreal Flood AdvisoryTAELee118 min
Jul 23, 4:44 PM EDTSpecial Weather StatementTAEGrady46 min
Jul 23, 4:51 PM EDTAreal Flood AdvisoryTAEDougherty114 min
Jul 23, 4:59 PM EDTSpecial Weather StatementTAEEarly46 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.